the AD might help with the anxiety and depression brought on by benzo withdrawal
I know the benzo sites are saying this, but it is untrue.
It probably comes from Ashton, who didn't understand antidepressant withdrawal at all. She might have thought AD withdrawal is like relapse. Anxiety and depression are only one facet of AD withdrawal syndrome, as so many of us have found out. The surges of hyperalerting and sleeplessness are probably the most destructive AD withdrawal symptoms.
Even if you don't feel the sedative effects of a benzo you've been taking, it is dampening some reactions in your body, which can come in handy during AD withdrawal.
If the benzo has gone paradoxical, its dosage must be reduced. A paradoxical response to benzos is as bad as hyperalerting from antidepressant withdrawal. The alerting system is something you do not want to go haywire.
In case anyone has misinterpreted the first post, I want to emphasize it is only about polypharmacy, where you've already been taking several drugs for a while and you may be physically dependent on all of them.
While some people find they need an occasional benzo to get through antidepressant withdrawal, I am not advocating ADDING any kind of sedating-type drug to your drug regimen in order to make antidepressant withdrawal easier. This won't work; you'll just end up dependent on all of them and multiplying your withdrawal problems.
IF YOU ARE IN THE MIDDLE OF TAPERING do NOT count on adding a drug to make withdrawal symptoms more tolerable. If you are already having withdrawal symptoms, the addition of any other neuroactive drugs could make it worse.
If possible, deal with withdrawal symptoms during a taper by slowing the taper or updosing slightly.
You have much more control over a slow taper than you would have depending on a benzo to control your symptoms.
I withdrew from Prozac 40 mg and Elavil 40 mg with few problems until March 1.
The original taper was from Oct 2015 unti Nov 2016 and was not problematic - I mostly slept.
While I did have neuropathic symptoms - they were bearable.
About the past 2 weeks I have had horrific neuropathic symptoms like electrical zaps up and down my spine, inner trembling, pins and needles all over my body...
I discontinued the Prozac and Elavil probably too fast.
I did the antidepressants before the benzodiazepine - 20 mg valium.
Tonight I took 10 mg valium - which previously I have taken with good results and planned to taper very slowly in the future.
It calmed me mentally but I got pins and needles - quite painful all over my body which took 2 hours to subside.
This bizarre paradoxical reaction to valium was a surprise.
It never did this before.
Was it a cause and effect? Or did I take the valium when I was going to have a bad episode of neuropathy anyways - as I have had in the past 2 weeks?
I never had a paradoxical reaction to benzodiazepines which were the first meds I was given when I got anxiety attacks long time ago.
I am a senior and before antidepressants ever existed - valium was used and I found that in the past lowering valium was easier than antidepressants.
I had my first antidepressant withdrawal nightmare in 2001 and since then could never come off - only switch.
Could the antidepressants have injured my peripheral nerves more than the benzos or was it just polypharmacy - 3 drugs at one time?
prescribed Prozac for Fibromyalgia/Chronic Fatigue Syndrome in 1995
switched to Paxil in 1998, Elavil was added
switched to Effexor in 2004
tried to get off Paxil in 2001 - could not
tried to get off Effexor in 2007 - could not
was on Prozac and Elavil from 2008 to 2015
thought i withdrew from Prozac and Elavil without too much agony
now realized that although I tapered....I am having horrible symptoms
thinking about reinstating as I write this....